Alert archive / Idaho / Flash Flood Warnings in 2006

Flash Flood Warning 5, NWS Boise, ID

July 25, 2006Twin Falls County, Idaho

NWS Boise, ID issued this flash flood warning at Jul 25, 2006, 6:49 PM MDT for Twin Falls County, Idaho. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2006, 6:49 PM MDT (00:49 UTC)
Expired
Jul 25, 2006, 8:15 PM MDT
In force
86 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

County Twin Falls County, ID

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 0.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4194 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:35 PM MDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 25, 2:35 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
235 PM MDT TUE JUL 25 2006

.SHORT TERM...UPPER LEVEL SHORT WAVE MOVING THROUGH THE CENTRAL
MOUNTAINS AT THIS TIME IS PRODUCING SCATTERED CONVECTION BETWEEN SUN
VALLEY AND SALMON.  FEATURE ALSO KICKING OFF ISOLATED ACTIVITY AT
THIS HOUR ALONG THE IDAHO NEVADA BORDER EAST OF THE TROF AXIS. AIR
MASS EAST OF THE TROF REMAINS MOIST AND UNSTABLE. OTHERWISE...DRIER
AIR ADVECTING IN BEHIND THIS TROF OVER OREGON IS CAUSING SUBSIDENCE
AND A SUPPRESSION OF ACTIVITY IN EASTERN OREGON. FOR TUESDAY...HIGH
PRESSURE...DRY AIR AND CONTINUED HOT TEMPERATURES WILL ONCE AGAIN
DOMINATE THE REGION.  THICKNESS VALUES FALL A LITTLE WEDNESDAY
BEHIND THE CURRENT WEAK SHORT WAVE AND WESTERLY FLOW AT THE SURFACE
SHOULD LOWER TEMPERATURES A COUPLE DEGREES OVER TODAYS READINGS. BY
THURSDAY...THE THERMAL TROF AXIS REBUILDS OVER THE AREA AHEAD OF
ANOTHER WEAK UPPER LEVEL WAVE. THIS REBOUND IN HEIGHTS AND
THICKNESSES WILL BRING TRIPLE DIGIT HEAT BACK TO THE AREA. IF WE
REACH 100F AT BOISE WEDNESDAY...THEN THE RECORD STRING OF 100F PLUS
DAYS IS IN JEOPARDY WITH THURSDAY AND FRIDAY ALMOST SURE TO
HAPPEN.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...BIG CONCERNS GOING
INTO THE WEEKEND. RIDGE THAT HAS BEEN PARKED OVER THE REGION THE
LAST WEEK OR SO IS EXPECTED TO BREAK DOWN SATURDAY. SO COOLING TREND
IS EXPECTED AFTER FRIDAY. WEAK UPPER DISTURBANCES TO MOVE THROUGH
THE REGION FRIDAY NIGHT WILL HELP BRING A SLIGHT CHANCE OF
THUNDERSTORMS TO THE WEST CENTRAL MOUNTAINS AND BAKER COUNTY. THEN
THE BIG TROUGH FOR THE WEEKEND. MODELS HAVE BEEN VERY CONSISTENT IN
ADVERTISING THIS FOR SEVERAL DAYS AND STILL SHOW IT IN THIS MORNINGS
RUNS...SO HARD TO IGNORE.  AS THIS RIDGE BREAKS DOWN COULD SEE SOME
GUSTY WINDS ACROSS THE REGION SATURDAY AS 100KT 300 MB JET DRIVES
INTO THE PACIFIC NORTHWEST WHICH WOULD NOT BODE WELL FOR ONGOING
FIRES. TEMPERATURES FOR SATURDAY AND SUNDAY COULD BE AS MUCH AS 10
DEGREES COOLER THAN FRIDAY.  AS TROUGH MOVES INTO THE PACIFIC
NORTHWEST...THIS ALSO HELPS DRIVE MOISTURE FROM NEVADA INTO THE TWIN
FALLS AREA FOR BETTER CHANCES OF WET THUNDERSTORMS. THIS COOLING
TREND IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK.
&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THURSDAY. MOISTURE
OVER THE REGION THIS AFTERNOON WILL GET SCOURED OUT TONIGHT. SUNNY
SKIES EXPECTED WEDNESDAY AND INTO THURSDAY.
&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM.....GS
LONG TERM......CR/DD
AVIATION.......CR
Hazardous weather outlook, Jul 25, 5:43 AM MDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
543 AM MDT TUE JUL 25 2006

IDZ011>016-028>030-ORZ061>064-261145-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
443 AM PDT TUE JUL 25 2006 /543 AM MDT TUE JUL 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flash Flood Warnings in Idaho, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.